MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEM CORPORATION STERILE FX15REC W/ 3L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEM CORPORATION STERILE FX15REC W/ 3L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE30C
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there was a build up of fibrin on the left side of the membrane.Per facility, they have confirmed through their lab that the build-up post filter was primarily platelets.No consequences or impact to patient.The product was changed out.The surgery was completed successfully.
 
Event or Problem Description
New information received indicating that the customer confirmed through their lab that the build-up post filter was primarily platelets.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on december 30, 2021.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to additional information & correction).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code11.All available information has been placed on file in quality management for appropriate tracking, trending and follow up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added expiration date and udi number).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H4 (device manufacture date).H6 (identification of evaluation codes 3331, 4114, 3221, 4315).Type of investigation: #1: 3331 - analysis of production records.Type of investigation #2: 4114 - device not returned.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The actual sample was not returned.The provided images at the time of the occurrence confirmed the event.Based on the information from the customer, they confirmed that through their lab, the post filter was primarily platelets.It was inferred that the white substance was the white blood clot generated by blood properties at the time of use.However, since it was not possible to investigate the actual product, it was also not possible to clarify the cause of the white substance and its causal relationship.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15REC W/ 3L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEM CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key13119030
Report Number1124841-2021-00287
Device Sequence Number17264616
Product Code DTZ
UDI-Device Identifier00699753450448
UDI-Public(01)00699753450448
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number3CX*FX15RE30C
Device Catalogue NumberN/A
Device Lot NumberYK03
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer12/27/2021
02/17/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date01/12/2022
02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown